MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A wolverine cb mr, us 10mmx2.50mm was returned for analysis.Based on the potential root cause identified, the following attributes were examined.A visual and microscopic examination of the balloon material and markerbands identified no issues.The purple tip was noted to have detached from the device and was not returned.A visual and microscopic examination observed no damage to the blades.All blades were present and fully bonded to the balloon surface.The guidewire used by the customer was not returned for analysis.A microscopic examination identified that the inner guidewire lumen of the shaft was bunched 45mm proximal from distal end of the device.No other issues were identified with the shaft of the device.A visual and tactile examination found no issues in the hypotube.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 24apr2020.It was reported that the stylet was difficult to remove.A 10mmx2.50mm wolverine coronary cutting balloon was selected for use in a percutaneous coronary intervention.During preparation, the stylet was difficult to remove when the physician went to pull the stylet out tightness was felt.Subsequently, when the device was finally got it out, it almost looks like the tip of the balloon was not there.The physician was able to thread the wire to backload it, but the wire was unable to advance the through the balloon.Then, the distal area of the lumen was damaged and closed to the tip of the balloon.The procedure was completed with a different device.No patient complications reported.However, device analysis revealed purple tip detachment.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10082554
Report Number2134265-2020-05698
Device Sequence Number2916945
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024851921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1